Thunderstorm Wind, Outagamie
- When
- July 4, 6:07 AM CST
- Where
- Outagamie County, Darboy
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.233, -88.383
A thunderstorm complex moved across east-central Wisconsin on the morning of the 4th. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A thunderstorm complex moved across east-central Wisconsin on the morning of the 4th. The storms produced high winds that downed trees and power lines, leaving about 30,000 customers without electricity on the south side of Appleton (Outagamie co.). A wind gust to 64 mph was measured at Darboy (Outagamie co.) and a gust to 67 mph was measured at Sherwood (Calumet co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 4, 2:30 AM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT FRI JUL 4 2003 FORECAST CONCERNS ON LARGE MCS MOVING TOWARDS WISCONSIN LARGE BOW MOVING NOW APPEARS TO BE MOVING EAST WITH APEX HEADED TOWARDS SOUTH CENTRAL WISCONSIN...NORTHERN EDGE EXPECTED TO MOVE THROUGH CENTRAL WI AT DAYBREAK...EAST-CENTRAL WI DURING THE MORNING HOURS. MANY REPORTS OF AT LEAST 50 KTS ALONG CENTER OF BOW. SYSTEM MOVING THROUGH AREA OF STRONG MID LEVEL INSTABILITY AND HAS SUPPORT OF RRQ OF STRONG JET MOVING THROUGH LAKE SUPERIOR REGION. SEE SEVERE THUNDERSTORM WATCH. HAVE AGAIN USED CONSENSUS OF MODELS. BELIEVE ETA OUT TO LUNCH ON PCPN AREA FOR SAT GIVEN...BOUNDARY SOUTH OF AREA...LACK OF MOISTURE...AND DYNAMICS WITH SHORT WAVE NORTH IN SOUTHERN CANADA. THOUGH WILL ADD A SLIGHT CHANCE POP GIVEN EXPECTED INSTABILITY. BOUNDARY EXPECTED TO COME BACK NORTH ON SUNDAY AS UPPER LOW DROPS SOUTHEAST OUT OF CANADA AND SURFACE LOW DEVELOPS IN PLAINS. ADJUSTED POPS SLIGHTLY TO INDICATE MAIN PCPN SUN NIGHT INTO MON. NO CHANGES MADE TO EXTENDED AT THIS TIME. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 130 AM CDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...REST OF TONIGHT AND FRIDAY THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE CENTRAL AND EAST CENTRAL WISCONSIN. A LARGE...FAST MOVING AREA OF THUNDERSTORMS CONTINUES TO PUSH EAST OUT OF WESTERN MINNESOTA AND IOWA. THIS AREA IS EXPECTED TO MOVE INTO WESTERN WISCONSIN AROUND 400 AM AND INTO CENTRAL WISCONSIN AROUND 600 AM...MOVING THROUGH EAST CENTRAL WISCONSIN DURING THE MORNING HOURS. IF THE STORMS REMAIN AT THERE CURRENT INTENSITY AND PATH...DAMAGING WINDS TO 60 MPH AND LARGE HAIL ARE LIKELY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL WISCONSIN UNTIL 700 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. ANYONE WITH OUTDOOR PLANS DURING THE HOLIDAY WEEKEND SHOULD CLOSELY MONITOR LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT AND FRIDAY. TE WWW.CRH.NOAA.GOV/GRB
WIZ018-030-035>040-045-048>050-041215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 700 AM CDT FRI JUL 4 2003 ...SEVERE THUNDERSTORM WATCH 631 WILL BE ALLOWED TO EXPIRE AT 700 AM CDT... ...SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT FOR EAST-CENTRAL WISCONSIN... AT 6:52 AM...DOPPLER RADAR SHOWED A LINE OF STRONG STORMS EXTENDING FROM EXTREME NORTHWEST WAUPACA COUNTY TO NEAR OSHKOSH. THE LINE WAS MOVING EAST AT 40 KNOTS WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS. THESE WINDS ARE STRONG ENOUGH TO BLOW AROUND LOOSE LAWN FURNITURE AND BRING DOWN SMALL TREE LIMBS OR WEAKER TREES. THIS LINE OF SEVERE STORMS WILL REACH THE SHORE OF LAKE MICHIGAN BY 7:30 AM CDT. TE WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 37 km away, was scanning. The volume nearest the first event began at 12:06 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379201, 5379202.